Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 152, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 22, 2013, 4:58 PM CDT for Lancaster County, Saunders County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2013, 4:58 PM CDT (21:58 UTC)
- Expired
- Jul 22, 2013, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Lancaster County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 43 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 3:08 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:17 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 22, 3:17 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 317 PM CDT MON JUL 22 2013 .DISCUSSION... THUNDERSTORMS ARE DEVELOPING AS A COLD FRONT IS MOVING THROUGH THE AREA. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES BROAD UPPER- LEVEL TROUGH OVER THE GREAT LAKES...WITH NORTHWEST FLOW ACROSS THE ROCKIES TO CENTRAL US. A FEW SHORTWAVES WERE NOTED...INCLUDING ONE IN BC/WA...ANOTHER ON THE ONT/MB BORDER...AND ANOTHER IN CENTRAL SD/NORTHERN NEB. 850MB LOW WAS CENTERED IN WESTERN ONT...WITH TRAILING FRONT THROUGH MN/SD/WESTERN NEB. PRONOUNCED DRY TONGUE AT 850MB WAS NOTED FROM THE DAKOTAS INTO EASTERN NEB...THEN WRAPPING THROUGH KS. MOIST AXIS WAS NOTED FROM NORTHEAST KS INTO NORTHERN MO...THEN AROUND A SECONDARY FRONT ALONG THE MID TO LOWER MS RIVER VALLEY. MOISTURE AXIS ALSO WAS NOTED FROM THE MONSOON AREA OF THE SW ALONG THE FRONT RANGE INTO EASTERN WY/EASTERN MT. HIGHER 700- 500MB LAPSE RATES WERE SUPPRESSED A LITTLE WESTWARD COMPARED TO YESTERDAY...THOUGH STILL CLOSE TO 20C AT KOAX. SURFACE FRONT AT 19Z EXTENDED FROM AROUND KAEL TO NEAR KSUX TO KBVN...AND A FEW SHOWERS AND THUNDERSTORMS WERE STARTING TO DEVELOP ALONG THE FRONT IN IA...WHILE SHOWERS ALSO WERE DEVELOPING IN NORTHEAST KS IN THE WARM SECTOR. MAIN FORECAST CONCERNS ARE CONVECTIVE EVOLUTION INTO THIS EVENING...POTENTIAL FOR SHOWERS/THUNDERSTORMS TOMORROW...AND POTENTIAL AGAIN ON FRIDAY/SATURDAY. FRONT SHOULD CONTINUE TO SAG SOUTHWARD STEADILY THIS AFTERNOON/EVENING...AND EXPECT CONVECTIVE DEVELOPMENT TO CONTINUE ALONG THE FRONT. BY 00Z...ACTIVITY SHOULD BE ALONG/SOUTH OF INTERSTATE 80...AND IT SHOULD PROGRESS OUT OF THE CWA BY MIDNIGHT. WITH MLCAPE AROUND 3000-4000 J/KG...AND WITH AROUND 30KT OF EFFECTIVE BULK SHEAR...A FEW STRONG AND SEVERE STORMS WILL BE POSSIBLE THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. STORMS SHOULD BE PROGRESSIVE ENOUGH--AND GROUND IS DRY ENOUGH--TO PREVENT ANY HEAVY RAIN ISSUES EVEN BENEATH LOCALLY HEAVY DOWNPOURS. ALSO...WITH NEARLY NIL LOW-LEVEL SHEAR...DO NOT EXPECT A TORNADO THREAT. BY LATE TONIGHT...THE SHORTWAVE IN THE PACIFIC NORTHWEST SHOULD DROP THROUGH THE ROCKIES AND APPROACH THE HIGH PLAINS. IN WAKE OF CONVECTION THIS EVENING...AIRMASS OVER IA/EASTERN NEB SHOULD BE QUITE STABILIZED AND DRY IN THE MID-LEVELS...WHILE LOW-LEVEL JET BRINGS MOISTURE TO THE HIGH PLAINS. ANY SHOWER/THUNDERSTORM ACTIVITY LATE TONIGHT INTO TUESDAY MORNING SHOULD REMAIN WEST OF THE CWA FROM CENTRAL SD INTO CENTRAL NEB...MORE IN THE MOISTURE AXIS/ALONG THE 850MB TEMPERATURE GRADIENT AND CLOSER TO THE APPROACHING WAVE. BY AFTERNOON...MAY SEE A FEW SHOWERS OR ISOLATED STORMS DEVELOP INTO EASTERN NEB AND MAYBE SNEAK INTO WESTERN IA AS THE WAVE MOVES THROUGH. INSTABILITY IS MUCH LESS IMPRESSIVE TOMORROW...WITH MUCAPE AROUND 1000 J/KG ABOVE AROUND 800MB...BUT SHOULD BE ADEQUATE FOR SHOWERS AND AT LEAST A LITTLE THUNDER...WITH ACTIVITY MOVING SOUTH AND OUT OF THE AREA THROUGH THE EVENING HOURS. WEDNESDAY THROUGH THURSDAY SHOULD BE MAINLY QUIET ACROSS THE AREA AS MID-LEVEL RIDGE MOVES THROUGH THE AREA...WHILE UPPER-LEVEL DEEP TROUGH DEVELOPS IN THE CENTRAL ROCKIES. HAVE BUMPED TEMPS UP JUST A TOUCH ON THURSDAY IN PARTICULAR...AS MID-LEVEL WARM AIR ADVECTION BRINGS INCREASING TEMPS. ALSO KEPT POPS OUT OF THE CWA THURSDAY...CLOSER TO A SLOWER ECMWF SOLUTION. BY THURSDAY EVENING...MAY SEE SHOWERS/STORMS DEVELOP OVER THE AREA AS UPPER TROUGH APPROACHES. TRACK AND STRENGTH OF THE UPPER TROUGH IS STILL IN QUESTION...WITH ECMWF DEEPER AND A LITTLE FURTHER SOUTH THAN THE GFS...A SOLUTION THAT WOULD BRING THE BEST MOISTURE SOUTH OF THE CWA WHILE SHOWERS DEVELOP IN A WRAP-AROUND FEATURE TO THE NORTH OF THE LOW ACROSS IA/NEB. IN EITHER CASE...CHANCE POPS ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY SEEM APPROPRIATE...WITH SLIGHT CHANCES LINGERING INTO SATURDAY. BEHIND THE LOW...RIDGING AND HIGH PRESSURE LOOK TO DOMINATE FROM SATURDAY NIGHT THROUGH MONDAY. HAVE COORDINATED WITH NEIGHBORS TO DROP OUT ALLBLEND POPS AS REGIME LOOKS QUIET THROUGH AT LEAST EARLY MONDAY. MAYES && .AVIATION... 18Z TAFS FOR KOMA...KOFK...KLNK VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD EXCEPT IN POSSIBLE TSRA. THIS APPEARS MOST LIKELY AT OMA FROM AROUND 19-22Z AND LNK AROUND 21-24Z WITH MVFR CIGS/VISBY POSSIBLE. OTHERWISE A SFC CDFNT WILL MOV THROUGH OFK NEAR 18Z AND OMA/LNK BY AROUND 21Z WITH WINDS SHIFTING FROM SW TO NW AT ALL LOCATIONS. MOST CLEAR CONDITIONS ARE EXPECTED OVERNIGHT WITH LIGHT WINDS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jul 22, 3:26 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 326 PM CDT MON JUL 22 2013 IAZ043-055-056-069-079-080-090-091-NEZ015-032>034-042>045-050>053- 065>068-078-088>093-231030- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 326 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS EASTERN NEBRASKA AND WESTERN IOWA THROUGH THIS EVENING. A FEW OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE FROM 4 TO 10 PM. STORMS SHOULD EXIT THE AREA BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY IN THE AFTERNOON AND EVENING IN EAST CENTRAL TO SOUTHEAST NEBRASKA. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT...BUT REPORTS OF HAIL OR DAMAGING WINDS ARE APPRECIATED. NEZ011-012-016>018-030-031-231030- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- 326 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY IN THE AFTERNOON AND EVENING IN EAST CENTRAL TO SOUTHEAST NEBRASKA. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. MAYES
In the hours before
Special weather statement, Jul 22, 4:48 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 448 PM CDT MON JUL 22 2013 NEZ051-066-222215- SAUNDERS NE-LANCASTER NE- 448 PM CDT MON JUL 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SAUNDERS AND NORTHERN LANCASTER COUNTIES UNTIL 515 PM CDT... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VALPARAISO...OR 19 MILES NORTH OF LINCOLN... MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. THE STORM IS NOT MOVING MUCH...THUS LOCALLY HEAVY RAINFALL IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... WAHOO...MEAD...VALPARAISO...PRAGUE...WESTON...CERESCO...MALCOLM... RAYMOND...ITHACA...DAVEY...COLON AND MALMO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY AFTERNOON FOR CENTRAL NEBRASKA. LAT...LON 4090 9690 4136 9690 4135 9644 4092 9647 TIME...MOT...LOC 2144Z 182DEG 7KT 4110 9674 ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:24 PM CDT | Special Weather Statement | OAX | Douglas | 51 min |
| Jul 21, 7:30 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 45 min |
| Jul 21, 7:34 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Washington | 41 min |
| Jul 22, 4:48 PM CDT | Special Weather Statement | OAX | Saunders | 27 min |
| Jul 22, 5:20 PM CDT | Special Weather Statement | OAX | Colfax | 25 min |
| Jul 22, 5:39 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 36 min |
| Jul 22, 6:23 PM CDT | Special Weather Statement | OAX | Douglas, Saunders, Washington | 22 min |
| Jul 22, 6:40 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 35 min |
| Jul 22, 6:55 PM CDT | Special Weather Statement | OAX | Harrison | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.